Is this a side effect? If so, when will it go away?

I have had my first set of 31 Botox injections 2 weeks ago and now i am having severe sharp pain down the right side of my neck and shoulder is this a side affect and if so when will it go away?

Doctor Answers 10

Is this a side effect? If so, when will it go away?

Thank you for your question. From the information you have provided this pain is most likely not a product of Botox. Speak with your family doctor about your concerns to be assessed.

All the best,


Toronto Plastic Surgeon
4.9 out of 5 stars 427 reviews

Botox Injections and side effect

The Botox injections you are describing are not given for cosmetic purposes.  I suggest you consult the neurologist or physician that injected you with Botox immediately for help.

Botox injections

By the way I'm reading your question and the "31 Botox injections", I'm assuming you had injections for either migraines or neck muscle spasm / torticollis. If that is the case then this is the wrong forum for your questions as we focus our expertise to cosmetic use of Botox for facial rejuvenation not for medically necessary treatments. Please discuss your concerns with your doctor.

Edwin Ishoo, MD
Cambridge Facial Plastic Surgeon
4.4 out of 5 stars 20 reviews

Botox

Thank you for your question.

It is very unlikely that the Botox is what is causing your problem.  Botox only works on the area it is injected to.  I would check with your doctor who did the injections to be 100% sure. Good luck.

Francis Johns, MD
Greensburg Plastic Surgeon
4.8 out of 5 stars 60 reviews

Pain after Botox

Dear Melissa,

it is highly unlikely that the pain you are experiencing is related to the Botox treatment that you had recently. 

If the pain persist consult your physician for evaluation. 

best regards,

Luca Russo, MD, MSc
London Plastic Surgeon
4.0 out of 5 stars 3 reviews

Botox side effect

Hi Melissa281974,

It is very unlikely that the pain that you are experiencing is related to the Botox. You did not mention where in your body you had the Botox injections originally, but is strange to have had 31 injections in the classical areas of the face. Please consult with your physician injector to receive a better exam to find out the cause of your current pain. If the injections were done in the facial area, it is unlikely that your neck/shoulder pain is related to Botox.

Hope this helps,
Dr. Gus Diaz

Gustavo A. Diaz, MD
Charlotte Facial Plastic Surgeon
4.7 out of 5 stars 15 reviews

Side effect

Hi melissa281974, thank you for your question. It is unlikely that the neck and shoulder pain you are experiencing are related to your Botox. Please visit with your PCP.  

Pain unrelated to Botox procedure

I'm sorry to hear that you are experiencing neck pain after your treatment.  Botox is placed carefully and does not diffuse to a widespread area after treatments.  While it is certainly coincidental that you are experiencing pain, it is not likely to be caused by the injections.  If the problem persists, I would inform the doctor that performed the procedure so that he or she may examine the area for other problems.

Corey L. Hartman, MD, FAAD
Birmingham Dermatologic Surgeon
5.0 out of 5 stars 10 reviews

Botox

Thank you for your question about botox. 

It is very unlikely that this is related to your botox injections from two weeks ago. To be sure, see two or more board-certified providers in your area for a complete evaluation to make sure you are a good candidate and that it is safe for you to have treatment.

I hope this helps.

J. Jason Wendel, MD, FACS
Nashville Plastic Surgeon
5.0 out of 5 stars 150 reviews

Not a Botox side effect

Sorry to hear of your pain. Most likely, it has nothing to do with your Botox treatment. See your medical doctor for full evaluation. Feel better.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.